Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A new characterization of Dedekind domains


Authors: E. W. Johnson and J. P. Lediaev
Journal: Proc. Amer. Math. Soc. 28 (1971), 63-64
MSC: Primary 13.15
DOI: https://doi.org/10.1090/S0002-9939-1971-0271084-0
MathSciNet review: 0271084
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note it is shown that a Noetherian ring $ R$ is a Dedekind domain if every maximal ideal $ M$ of $ R$ satisfies the cancellation law: if $ A$ and $ B$ are nonzero ideals of $ R$ and $ MA = MB$, then $ A = B$.


References [Enhancements On Off] (What's this?)

  • [1] R. W. Gilmer, Multiplicative ideal theory, Queen's Papers in Pure and Appl. Math., no. 12, Queen's University, Kingston, Ont., 1968. MR 37 #5198. MR 0229624 (37:5198)
  • [2] P. Samuel, Algèbre locale, Mèm. Sci. Math., no. 123, Gauthier-Villars, Paris, 1953. MR 14, 1012. MR 0054995 (14:1012c)
  • [3] O. Zariski and P. Samuel, Commutative algebra. Vol. 2, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #11006. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.15

Retrieve articles in all journals with MSC: 13.15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0271084-0
Keywords: Dedekind domain, cancellation law
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society